Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Inner product modules over $B^{\ast }$-algebras

Author: William L. Paschke
Journal: Trans. Amer. Math. Soc. 182 (1973), 443-468
MSC: Primary 46K05; Secondary 46H25
MathSciNet review: 0355613
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is an investigation of right modules over a ${B^\ast }$-algebra B which posses a B-valued “inner product” respecting the module action. Elementary properties of these objects, including their normability and a characterization of the bounded module maps between two such, are established at the beginning of the exposition. The case in which B is a ${W^\ast }$-algebra is of especial interest, since in this setting one finds an abundance of inner product modules which satisfy an analog of the self-duality property of Hilbert space. It is shown that such self-dual modules have important properties in common with both Hilbert spaces and ${W^\ast }$-algebras. The extension of an inner product module over B by a ${B^\ast }$-algebra A containing B as a $^\ast$-subalgebra is treated briefly. An application of some of the theory described above to the representation and analysis of completely positive maps is given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46K05, 46H25

Retrieve articles in all journals with MSC: 46K05, 46H25

Additional Information

Article copyright: © Copyright 1973 American Mathematical Society